Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 95, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Nov 10, 1999, 4:25 PM CST for Washington County, Wisconsin. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 10, 1999, 4:25 PM CST (22:25 UTC)
- Expired
- Nov 10, 1999, 5:30 PM CST
- In force
- 65 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
County Washington County, WI
The radar
The Milwaukee radar (KMKX), 52 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 4:35 PM CST | Hail 1 | West Bend, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMKX 102231 RRA SVRMKE WIC131-102330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 425 PM CST WED NOV 10 1999 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 530 PM CST * AT 425 PM CST...LOCAL LAW ENFORCEMENT OFFICIAL REPORTED A SEVERE THUNDERSTORM IN JACKSON...MOVING SOUTHWEST AT 15 MPH. * SOME TOWNS IN THE PATH OF THIS STORM ARE ARE JACKSON AND WEST BEND. AT 425 PM CST LAW ENFORCEMENT REPORTED...NICKEL TO QUARTER SIZED HAIL IN JACKSON. LARGE HAIL...AND HEAVY RAINFALL ARE LIKELY WITH THESE STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. & EISE/REM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:12 PM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Nov 10, 2:12 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 212 PM CST WED NOV 10 1999 FCST PROBLEMS ARE PCPN THIS EVE...CLOUDS AND TEMPS TNT AND TMRW. VORT MAX MOVG FM VCNTY LSE TO RFD LATE THIS AFTN WITH SHRA/TSRA ASSOC WITH LFT CLOSE TO MAX CNTR...AND ALNG AXIS OF LLVL MOIST CONVRG THAT EXTNDS ACRS SW/S CNTRL WI TO NE IL. SFC LO SINKING INTO NRN IL HAS TURNED WNDS NORTHERLY ACRSS CWA BRINGING AN END TO ABV NRML TEMPS. APPRS THAT MAIN FORCING WL OCCUR IN IMMEDIATE VCNTY OF VORT ACRS OUR SWRN ZNS. BUT BEST H8-H7 LYR Q VECTOR CONVERG MOVS ACRS MAINLY NRN CWA...TO THE N OF THE VORT TRACK NR DEFORMATION ZONE. THIS FIELD ALIGNS WELL WITH CURRENT ACTIVITY NR AUW. THIS ACTIVITY WL SINK TO THE SOUTHEAST AS VORT PASSES. WL PUT A CHC OF EVE SHRA IN ALL OF CWA FOR TNT. MDLS IN REASONABLE AGREEMENT TAKING VIGOROUS SHRT/WV TROF TO OHIO RVR VLY BY 12Z THU. SHRT WV RDG BLDS OVR ST TNT INTO TMRW...WITH ANOTHER WK RIPPLE MOVG THRU TMRW AFTN/NGT IN UPR NW FLO IN ADV OF BLDG UPR RDG OVR THE PLAINS. TIME SECTIONS KP LOW LVL MOISTURE IN PLACE OVR CWA TNT AS CYCLONC FLO ARND DPRTG LOW AND MID LVL BAROCLINIC ZN LINGER OVR SRN WI UNTIL 12Z THU. JUST AS SUBSIDENCE AND DRYING TAKE OVR ERLY TMRW...MID/HI LVL MOISTURE ASSOC WITH WK UPR WV APPCHS FM THE WEST. NGM AND AVN ARE SLOWER WITH WK WAVE AND MID LVL MOISTURE RETURN THAN ETA... BUT TIMING OF WK WAVES DIFFICULT. WL GO WITH M CLDY TNT DECREASING LATE...AND MORNING SUN THEN P SUNNY AFTN TMRW. OVRNGT CREW CAN UPDATE WRDG BASED ON TRENDS TNT. GUIDNC TEMPS SIMILAR FOR TNT...BUT REFLECT DIFFERNCES IN HNDLG RETURN FLOW TMRW. AVN BRINGS SFC WNDS AROUND TO THE SOUTH BY 00Z FRI...WITH NGM AND ETA HLDG ON TO AN EASTERLY COMP INTO THU EVE. NGM MOS AND ETA 2M TEMPS 4 TO 7 DEGREES COOLER THAN FAN FOR THU HI/S...THO NGM IS THE MOST AGRRESIVE WITH H8 TEMP WRM UP. WL OPT FOR A MID PT IN WRN ZNS AS AM SUN WL WARM THINGS A BIT MORE THAN NGM MOS...BUT TREND TWD COOLER NGM ALONG THE LAKE. .MKX...NONE. REM
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.